Alert archive / Florida / Fire Weather Watches in 2012
Fire Weather Watch 21, NWS Jacksonville, FL
NWS Jacksonville, FL issued this fire weather watch at May 10, 2012, 2:25 PM EDT for Gilchrist County, Suwannee County, Florida. It took effect at May 11, 2012, 12:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 10, 2012, 2:25 PM EDT (18:25 UTC)
- In effect from
- May 11, 2012, 12:00 PM EDT
- Expired
- May 11, 2012, 3:40 AM EDT
- In force
- Issued by
- NWS Jacksonville, FL
Counties Gilchrist County, FL, Suwannee County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
902 WWUS82 KJAX 101825 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 225 PM EDT THU MAY 10 2012 FLZ020>022-035-110230- /O.NEW.KJAX.FW.A.0021.120511T1600Z-120511T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST- 225 PM EDT THU MAY 10 2012 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR HIGH ERC VALUES AND LOW HUMIDITY FOR SUWANNEE VALLEY OF NORTHEAST FLORIDA... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 022 AND 035. * ERC...VALUES AROUND 35 UNITS. * HUMIDITY...MINIMUM VALUES 30 TO 35 PERCENT...WITH RH VALUES BELOW 35 PERCENT FOR 4 TO 6 HOURS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HTTP://WEATHER.GOV/JAX
2 follow-up statements
473 WWUS82 KJAX 110128 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 928 PM EDT THU MAY 10 2012 FLZ020>022-035-110930- /O.CON.KJAX.FW.A.0021.120511T1600Z-120511T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST- 928 PM EDT THU MAY 10 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR HIGH ERC VALUES AND LOW HUMIDITY FOR SUWANNEE VALLEY OF NORTHEAST FLORIDA... * AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 022 AND 035. * ERC...VALUES AROUND 35 UNITS. * HUMIDITY...MINIMUM VALUES 30 TO 35 PERCENT...WITH RH VALUES BELOW 35 PERCENT FOR 4 TO 6 HOURS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HTTP://WEATHER.GOV/JAX
055 WWUS82 KJAX 110740 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 340 AM EDT FRI MAY 11 2012 FLZ020>022-035-110845- /O.CAN.KJAX.FW.A.0021.120511T1600Z-120511T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST- 340 AM EDT FRI MAY 11 2012 ...FIRE WEATHER WATCH IS CANCELLED FOR SUWANNEE VALLEY OF NORTHEAST FLORIDA... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE FIRE WEATHER WATCH. RELATIVE HUMIDITIES WILL FALL BELOW CRITICAL LEVELS FOR 4 TO 6 HOURS THIS AFTERNOON...BUT ERC VALUES ARE EXPECTED TO REMAIN BELOW THE WARNING THRESHOLD OF 35. THUS A WARNING WILL NOT BE ISSUED. A FIRE DANGER STATEMENT WILL BE ISSUED INSTEAD. $$ HTTP://WEATHER.GOV/JAX
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this fire weather watch went out at May 10, 2:10 PM EDT, 15 minutes earlier.
Area forecast discussion, May 10, 2:10 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EDT THU MAY 10 2012
.SHORT TERM /TONIGHT THROUGH FRIDAY/...
SURFACE HUGH PRESSURE STRETCHING FROM THE OHIO VALLEY SOUTH TO
FLORIDA WILL GRADUALLY PUSH TO THE EAST TO THE MID ATLANTIC
COAST FRIDAY...WITH UPPER LEVEL RIDGING AMPLIFYING ACROSS THE
SOUTHEASTERN STATES. DRY CONDITIONS WILL PREVAIL...WITH LOW
TEMPERATURES TONIGHT SLIGHTLY BELOW SEASONAL NORMS...AND NEAR
NORMAL HIGH TEMPERATURES FRIDAY. LOCALLY BREEZY CONDITIONS WILL
BE POSSIBLE FRIDAY AFTERNOON...ESPECIALLY ON THE COAST.
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
RETURN FLOW AROUND HIGH PRESSURE TO THE NORTHEAST WILL PROVIDE
INCREASED MOISTURE AND RAIN CHANCES THROUGH THE WEEKEND. BETTER
LAYER MOISTURE FOR SUNDAY. A FAIRLY WEAK LOW WILL SLOWLY MOVE EAST
ACROSS THE GULF THROUGH MID WEEK UNDER A 500H TROUGH...CONTINUING
PRECIP CHANCES. TROUGHING WILL LINGER INTO THURSDAY SO CONTINUING
PRECIP CHANCES. WITH THE FLOW WILL KEEP TEMPS BELOW SEASONAL
AVERAGES THIS WEEKEND...WITH READINGS CLOSER TO NORMAL NEXT WEEK.
&&
.AVIATION...
AS HIGH PRESSURE BUILDS TO THE NORTH...VFR CONDITIONS ARE EXPECTED FOR
THIS 18Z TAF PERIOD. THE EXCEPTIONS WILL BE AT KVQQ/KGNV WHERE SOME
MVFR FOG CAN BE EXPECTED FRIDAY MORNING.
&&
.MARINE...
WINDS CONTINUE TO SUBSIDE...WITH ALL LOCATIONS UNDER SCEC CRITERIA
SO WILL LOWER CAUTION WITH THE AFTN ISSUANCE. WINDS/SEAS WILL REMAIN
UNDER CRITERIA THROUGH FRIDAY...INCREASING FOR THE WEEKEND AS HIGH
PRESSURE MOVES TO THE NORTHEAST OF THE COASTAL WATERS. BY EARLY NEXT
WEEK...THE HIGH WILL EXIT TO THE NORTHEAST WITH LOW PRESSURE
APPROACHING FROM THE WEST. WINDS WILL DIMINISH SOME...BUT SEAS WILL
REMAIN ELEVATED DUE TO A LONG FETCH OF EASTERLY WINDS.
RIP CURRENTS: MODERATE RISK THROUGH FRIDAY UNDER CONTINUED ONSHORE
FLOW.
&&
.FIRE WEATHER...
AS HIGH PRESSURE BUILDS TO THE NORTH OF THE REGION...DRIER AIR WILL
CONTINUE TO FILTER SOUTH. RH AND ERC VALUES ARE EXPECTED TO MEET
RED FLAG CRITERIA OVER THE SUWANNEE VALLEY SATURDAY AFTERNOON.
INCREASINGLY ONSHORE FLOW WILL PROVIDE MORE MOISTURE ACROSS THE
REGION FOR SUNDAY THROUGH THE FIRST PART OF NEXT WEEK...SO HIGHER
RH VALUES ARE ANTICIPATED. RAIN CHANCES WILL EXIST FROM LATE
SATURDAY THROUGH THE MIDDLE OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 55 87 58 85 / 0 0 0 20
SSI 65 78 66 80 / 0 0 10 20
JAX 59 84 60 82 / 0 0 0 20
SGJ 66 80 68 80 / 0 0 0 20
GNV 59 87 59 84 / 0 0 0 20
OCF 62 88 61 86 / 0 0 10 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE.
GA...NONE.
AM...NONE.
&&
ALLEN/STRUBLE/NELSON/KEEGANHazardous weather outlook, May 10, 3:49 AM EDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 349 AM EDT THU MAY 10 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-111000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 349 AM EDT THU MAY 10 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...MODERATE RISK OF RIP CURRENTS TODAY... THERE WILL BE A MODERATE RISK OF RIP CURRENTS AT NORTHEAST FLORIDA BEACHES TODAY DUE TO INCREASING NORTHEAST WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA SUNDAY THROUGH WEDNESDAY AS A SERIES OF UPPER TROUGHS SLOWLY MOVE ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
Nearby
Fire Weather Watches in Florida, 2012Every fire weather watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.